Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stability of the Wulff Shape

Author: Bennett Palmer
Journal: Proc. Amer. Math. Soc. 126 (1998), 3661-3667
MSC (1991): Primary 53A10; Secondary 52A15
MathSciNet review: 1473676
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the functional of a hypersurface, given by a convex elliptic integrand with a volume constraint. We show that, up to homothety and translation, the only closed, oriented, stable critical point is the Wulff shape.

References [Enhancements On Off] (What's this?)

  • 1. Federer, H. Geometric Measure Theory, Springer-Verlag, New York 1969. MR 41:1976
  • 2. Barbosa, J.L. and doCarmo, M. Stability of hypersurfaces of constant mean curvature , Math. Zeit., 185 (1984) 339-353. MR 85k:58021
  • 3. Taylor, J.Crystalline variational problems, Bull. Amer. Math. Soc. 84(1978),568-588. MR 58:12649
  • 4. Brothers, J.,E. and Morgan, F.The isoperimetric theorem for general integrands, Michigan Math. J. 41(1994)419-431. MR 95g:49080
  • 5. Wente, H. A note on the stability theorem of J. L. Barbosa and M. Do Carmo for closed surfaces of constant mean curvature. Pac. Math. J. ,Vol.147,No.2,1991. MR 92g:53010

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53A10, 52A15

Retrieve articles in all journals with MSC (1991): 53A10, 52A15

Additional Information

Bennett Palmer

Received by editor(s): April 29, 1997
Additional Notes: The author was supported by a DGICYT Grant No. SAB95-0494
Communicated by: Peter Li
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society